Some classes of two-dimensional stationary vortex structures in an ideal liquid

  • O. V. Kaptsov


New types of plane stationary vortex formations in an ideal liquid are found. These structures are described by exact solutions of the equation for the stream function. This equation is the elliptical analog of the well-known Bullough-Dodd-Gibert-Shabat nonlinear wave equation. The Lyapunov stability of some of the solutions follows from Arnol'd's theorem.


Soliton Stream Function Vortex Structure Nonlinear Wave Equation Stationary Vortex 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    V. K. Andreev, O. V. Kaptsov, V. V. Pukhnachev, and A. A. Rodionov,Application of Group-Theory Methods in Hydrodynamics [in Russian], Nauka, Novosibirsk (1994).Google Scholar
  2. 2.
    Yu. B. Movsesiants, “Solitons in the two-dimensional hydrodynamic model of a cold plasma,”Zh. Éksp. Teor. Fiz.,91, 493–499 (1986).ADSGoogle Scholar
  3. 3.
    Yu. V. Shan'ko, “Exact solutions of axisymmetric Eulerian equations,”Prikl. Mat. Mekh.,60, No. 1, 438–442 (1996).MATHMathSciNetGoogle Scholar
  4. 4.
    A. C. Ting, H. H. Chen, and Y. C. Lee, “Exact solutions of nonlinear boundary value problem: the vortices of the two-dimensional Sinh-Poisson equation,”Physica D,26, 37–66 (1987).MATHMathSciNetCrossRefADSGoogle Scholar
  5. 5.
    G. Tzitzeica, “Sur une nouvelle classe de surfaces,”C. R. Acad. Sci.,150, 955–956 (1910).MATHGoogle Scholar
  6. 6.
    R. K. Bullough and P. J. Caudrey (eds.),Solitons, Springer-Verlag, Belin (1980).MATHGoogle Scholar
  7. 7.
    Yu. A. Markov, “One class of exact solutions in the kinetic model of plasma equilibrium,”Teor. Mat. Fiz.,91, No. 1, 129–141 (1992).Google Scholar
  8. 8.
    V. I. Arnol'd, “Onea priori estimate in the theory of hydrodynamic stability,”Izv. Vyssh. Uchebn. Zaved., Mat.,54, No. 5, 3–5 (1966).MATHGoogle Scholar

Copyright information

© Kluwer Academic/Plenum Publishers 1999

Authors and Affiliations

  • O. V. Kaptsov

There are no affiliations available

Personalised recommendations